Alert archive / Oklahoma / Special Weather Statements in 2012
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Mar 31, 2012, 7:29 AM CDT for Choctaw County, Oklahoma. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2012, 7:29 AM CDT (12:29 UTC)
- Expired
- Mar 31, 2012, 8:00 AM CDT
- In force
- 31 min
- Issued by
- NWS Tulsa, OK
County Choctaw County, OK
The radar
The Western Arkansas radar (KSRX), 171 km from the middle of the area, began a volume at 12:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 0.5 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1951 J/kg
- Mixed-layer CIN
- -240 J/kg
- Mixed-layer LCL
- 1010 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
490
WWUS84 KTSA 311229
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
729 AM CDT SAT MAR 31 2012
OKZ053-311300-
CHOCTAW OK-
729 AM CDT SAT MAR 31 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 800 AM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
EASTERN CHOCTAW
AT 729 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES NORTHEAST
OF GRANT...MOVING NORTHEAST AT 10 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...HUGO...
HUGO LAKE STATE PARK...MESSER...FORT TOWSON AND SAWYER.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL. RESIDENTS
IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3398 9557 3416 9545 3416 9540 3403 9524
3391 9548
TIME...MOT...LOC 1229Z 225DEG 9KT 3398 9549
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Mar 31, 6:31 AM CDT, 58 minutes earlier.
Area forecast discussion, Mar 31, 6:31 AM CDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 631 AM CDT SAT MAR 31 2012 .DISCUSSION... THE 12Z AVIATION DISCUSSION IS INCLUDED BELOW. && .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. SEVERAL SITES HAVE MVFR VSBYS...EVEN DIPPING INTO THE IFR RANGE AT KRVS AT TIMES. THIS WILL CLEAR UP BY AROUND 14Z OR SO AS THE SUN COMES UP. OTHERWISE VFR FOR MUCH OF THE FORECAST PERIOD. SOME MVFR OR EVEN IFR FOG WILL LIKELY RETURN AT THE SAME LOCATIONS TONIGHT. LACY && .PREV DISCUSSION... /ISSUED 308 AM CDT SAT MAR 31 2012/ DISCUSSION... THUNDERSTORMS HAVE DEVELOPED ACROSS SOUTH-CENTRAL OKLAHOMA THIS MORNING AND COULD CLIP EXTREME SOUTHEAST OKLAHOMA BEFORE DIMINISHING. MORE THUNDERSTORMS COULD DEVELOP OVER THE NEXT FEW HOURS ACROSS SOUTHERN OKLAHOMA AS A MID-LEVEL SHORTWAVE MOVES ACROSS THE AREA. CURRENTLY HAVE NO POPS FOR SOUTHEAST OKLAHOMA BUT MAY ADD SOME RIGHT AT RELEASE TIME. WILL KEEP THIS AFTERNOON AND TONIGHT DRY AS WELL AS HIGH PRESSURE PREVAILS ACROSS THE AREA. MAY SEE A FEW ISOLATED SHOWERS AND THUNDERSTORMS IN THE FAVORED TERRAIN AREAS OF SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS BUT NOTHING WORTHY OF INCREASING POPS AT THIS TIME. THE BIG STORY THIS WEEKEND AND INTO MONDAY WILL BE THE UNSEASONABLY WARM TEMPERATURES. TEMPERATURES COULD REACH THE LOWER 90S ACROSS MUCH OF EASTERN OKLAHOMA AND WEST-CENTRAL ARKANSAS ON SUNDAY. RECORD HIGH TEMPERATURES COULD BE IN JEOPARDY AT FAYETTEVILLE TODAY THROUGH MONDAY. NEAR RECORD TEMPERATURES ARE EXPECTED THIS AFTERNOON AND SUNDAY AT FORT SMITH AND THIS AFTERNOON AT TULSA. THE NEXT CHANCES OF SHOWERS AND THUNDERSTORMS WILL BE MONDAY THROUGH WEDNESDAY AS A MID-LEVEL LOW MOVES OUT OF NEW MEXICO AND ACROSS THE PLAINS. THE MODELS ARE COMING INTO BETTER AGREEMENT ON THE TIMING AND THE TRACK OF THIS FEATURE. THE AIRMASS IN ADVANCE OF THIS FEATURE WILL BE PLENTY OF UNSTABLE. HOWEVER...THE DEEP LAYER SHEAR MAY BE A BIT LACKING FOR SUPERCELL DEVELOPMENT. THE SEVERE WEATHER THREAT WITH THIS SYSTEM WILL MAINLY BE LARGE HAIL AND DAMAGING WINDS. AFTER THE STORM SYSTEM MOVES EAST OF THE AREA LATE IN THE WEEK...HIGH PRESSURE WILL GAIN CONTROL. THE UNSEASONABLY WARM TEMPERATURES WILL CONTINUE BUT NOT TO THE EXTENT THAT WILL OCCUR OVER THE NEXT COUPLE OF DAYS. && .PRELIMINARY POINT TEMPS/POPS... TUL 86 64 90 67 / 10 10 0 10 FSM 86 62 91 62 / 10 10 0 10 MLC 84 65 89 68 / 10 10 0 10 BVO 86 59 91 64 / 0 10 0 10 FYV 83 57 87 61 / 10 10 10 10 BYV 84 61 87 64 / 10 10 10 10 MKO 85 63 89 65 / 10 10 0 10 MIO 87 64 91 68 / 10 10 10 10 F10 85 65 89 68 / 10 10 0 10 HHW 83 63 87 63 / 20 0 0 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...30
Hazardous weather outlook, Mar 31, 6:51 AM CDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 651 AM CDT SAT MAR 31 2012 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 651 AM CDT SAT MAR 31 2012 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...LIMITED. AREA...FAR SOUTHEAST OKLAHOMA. ONSET...ONGOING. DISCUSSION...A WEAK UPPER DISTURBANCE IS TRACKING ACROSS SOUTHERN OKLAHOMA THIS MORNING. ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER FAR SOUTHEAST OKLAHOMA UNTIL THE WAVE PASSES LATER ON TODAY. LARGE HAIL FROM QUARTER TO HALF DOLLAR SIZE IS POSSIBLE WITH ANY SEVERE STORM THAT CAN DEVELOP. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...HIGH WIND POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY AND FRIDAY...NO HAZARDS. EXTENDED DISCUSSION... LOW PRESSURE WILL DEVELOP OVER THE CENTRAL HIGH PLAINS ON SUNDAY AND MONDAY AHEAD OF THE NEXT STORM SYSTEM. STRONG SOUTH WINDS AND AT LEAST LIMITED FIRE DANGER CAN BE EXPECTED. A COLD FRONT WILL MOVE INTO THE REGION LATE MONDAY NIGHT INTO TUESDAY...COLLIDING WITH A WARM AND MOIST AIR MASS OVER THE REGION TO PRODUCE SCATTERED STORMS. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS...HOWEVER A WIDESPREAD ORGANIZED EVENT IS NOT EXPECTED. SOME ISOLATED AFTERNOON STORMS WILL BE POSSIBLE BENEATH THE UPPER LOW ON WEDNESDAY...DEPENDING ON THE TRACK OF THE SYSTEM. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Mar 31, 6:35 AM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
635 AM CDT SAT MAR 31 2012
OKZ053-311200-
CHOCTAW OK-
635 AM CDT SAT MAR 31 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 AM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
NORTHWESTERN CHOCTAW
AT 635 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST
OF BOSWELL...MOVING NORTHEAST AT 20 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BOSWELL.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE.
LAT...LON 3412 9594 3413 9596 3415 9596 3415 9598
3416 9598 3416 9578 3415 9577 3405 9574
3400 9594
TIME...MOT...LOC 1135Z 245DEG 17KT 3410 9597Special weather statement, Mar 31, 7:29 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
729 AM CDT SAT MAR 31 2012
OKZ053-311300-
CHOCTAW OK-
729 AM CDT SAT MAR 31 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 800 AM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
EASTERN CHOCTAW
AT 729 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES NORTHEAST
OF GRANT...MOVING NORTHEAST AT 10 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...HUGO...
HUGO LAKE STATE PARK...MESSER...FORT TOWSON AND SAWYER.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL. RESIDENTS
IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3398 9557 3416 9545 3416 9540 3403 9524
3391 9548
TIME...MOT...LOC 1229Z 225DEG 9KT 3398 9549The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 6:35 AM CDT | Special Weather Statement | TSA | Choctaw | 25 min |
Nearby
Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.